Alert archive / Wisconsin / Frost Advisories in 2011
Frost Advisory 9, NWS Milwaukee, WI
NWS Milwaukee, WI issued this frost advisory at Oct 27, 2011, 3:28 AM CDT for 5 counties in Wisconsin. It took effect at Oct 28, 2011, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2011, 3:28 AM CDT (08:28 UTC)
- In effect from
- Oct 28, 2011, 1:00 AM CDT
- Expired
- Oct 28, 2011, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304 WWUS73 KMKX 270828 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 AM CDT THU OCT 27 2011 ...FROST EXPECTED LATER TONIGHT... .WEAK HIGH PRESSURE WILL BRING A PERIOD OF MOSTLY CLEAR SKIES AND LIGHT WINDS TO SOUTHERN WISCONSIN TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S AT MANY LOCATIONS. THOUGH MANY PLACES INLAND HAVE ALREADY HAD SEVERAL WIDESPREAD FROST OCCURRENCES...AREAS NEAR LAKE MICHIGAN HAVE NOT...ESPECIALLY IN THE MILWAUKEE URBAN AREAS. WIZ052-060-066-071-072-271630- /O.NEW.KMKX.FR.Y.0009.111028T0600Z-111028T1200Z/ SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... MILWAUKEE...RACINE...KENOSHA 328 AM CDT THU OCT 27 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. * TIMING...LATER TONIGHT INTO EARLY FRIDAY MORNING. * TEMPERATURE...MID 30S MOST PLACES. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION MAY BE KILLED IF LEFT UNCOVERED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HENTZ
3 follow-up statements
168 WWUS73 KMKX 271548 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1048 AM CDT THU OCT 27 2011 ...FROST EXPECTED LATER TONIGHT... .WEAK HIGH PRESSURE WILL BRING A PERIOD OF MOSTLY CLEAR SKIES AND LIGHT WINDS TO SOUTHERN WISCONSIN TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S AT MANY LOCATIONS. MANY PLACES INLAND HAVE ALREADY HAD SEVERAL WIDESPREAD FROST OCCURRENCES. HOWEVER...AREAS NEAR LAKE MICHIGAN HAVE NOT...ESPECIALLY IN THE MILWAUKEE METROPOLITAN AREA. WIZ052-060-066-071-072-280000- /O.CON.KMKX.FR.Y.0009.111028T0600Z-111028T1200Z/ SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... MILWAUKEE...RACINE...KENOSHA 1048 AM CDT THU OCT 27 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. * TIMING...LATER TONIGHT INTO EARLY FRIDAY MORNING. * TEMPERATURE...MID 30S MOST PLACES...SLIGHTLY WARMER ALONG THE LAKE. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WOOD
476 WWUS73 KMKX 272035 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT THU OCT 27 2011 ...FROST EXPECTED LATER TONIGHT... .WEAK HIGH PRESSURE WILL BRING A PERIOD OF DECREASING CLOUDS AND LIGHT WINDS TO SOUTHERN WISCONSIN LATER TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S AT MANY LOCATIONS. MANY PLACES INLAND HAVE ALREADY HAD SEVERAL WIDESPREAD FROST OCCURRENCES. HOWEVER...AREAS NEAR LAKE MICHIGAN HAVE NOT...ESPECIALLY IN THE MILWAUKEE METROPOLITAN AREA. WIZ052-060-066-071-072-280445- /O.CON.KMKX.FR.Y.0009.111028T0600Z-111028T1200Z/ SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... MILWAUKEE...RACINE...KENOSHA 335 PM CDT THU OCT 27 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. * TIMING...LATER TONIGHT INTO EARLY FRIDAY MORNING. * TEMPERATURE...MID 30S MOST PLACES...SLIGHTLY WARMER ALONG THE LAKE. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WOOD
579 WWUS73 KMKX 280839 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 AM CDT FRI OCT 28 2011 ...FROST EARLY THIS MORNING... .WEAK HIGH PRESSURE BROUGHT MOSTLY CLEAR SKIES AND LIGHT WINDS EARLY THIS MORNING...ALLOWING TEMPERATURES TO FALL INTO THE MID 30S AT MANY LOCATIONS. MANY PLACES INLAND HAVE ALREADY HAD SEVERAL WIDESPREAD FROST OCCURRENCES. HOWEVER...AREAS NEAR LAKE MICHIGAN HAVE NOT...ESPECIALLY IN THE MILWAUKEE METROPOLITAN AREA. WIZ052-060-066-071-072-281200- /O.CON.KMKX.FR.Y.0009.000000T0000Z-111028T1200Z/ SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... MILWAUKEE...RACINE...KENOSHA 339 AM CDT FRI OCT 28 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * TIMING...INTO EARLY THIS MORNING. * TEMPERATURE...MID 30S MOST PLACES...SLIGHTLY WARMER ALONG THE LAKE. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HENTZ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at Oct 27, 3:19 AM CDT, 9 minutes earlier.
Area forecast discussion, Oct 27, 3:19 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 AM CDT THU OCT 27 2011
.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.
250 MB UPPER LEVEL TROUGH OVER THE UPPER MISSISSIPPI VALLEY EARLY
THIS MORNING WITH MAIN UPPER JET ACROSS THE EASTERN GREAT LAKES.
WEAK UPPER DIVERGENCE BRINGING SOME MID/HIGH LEVEL CLOUDS. VIRGA
SEEN ON AREA 88D'S WILL REMAIN SOUTH OF THE FORECAST AREA.
NORTHEAST LOW OFF LAKE MICHIGAN CONFINED TO BELOW 3 THSD FT.
THEREFORE DO NOT EXPECT MUCH IN LAKE SHOWER POTENTIAL...ESPECIALLY
AS THE LOW LEVEL WINDS BECOME MORE NORTHWEST BY MID MORNING.
EXPECTED TO SHIFT SOUTHEAST INTO THE REGION TONIGHT AND LINGER ON
THURSDAY.
BY AFTERNOON MID LEVEL TROUGH AXIS SHIFTS JUST TO THE EAST. HOWEVER
COLD 500 MB TEMPS OF -32C OVER SOUTHEAST WISCONSIN AND SOME CYCLONIC
FLOW. LAPSE RATES OF 8.5 TO 9.5 C.KM BELOW 700 MB AND SOME RESIDUAL
MOISTURE MAY BRING SCATTERED/ISOLATED SHOWERS THIS AFTERNOON.
WEAK RIDGE MOVES ACROSS THE FORECAST AREA TONIGHT. HOWEVER HIGH
CLOUDS SHOULD INCREASE FROM THE NORTHWEST AHEAD OF NEXT SHORTWAVE.
ONLY EAST SECTIONS OF LAKESHORE COUNTIES HAVE NOT HAVE WIDESPREAD
FROST. EXPECT SOME FROST THERE TONIGHT...BUT CONDITIONS LESS THAN
IDEAL DUE TO DEVELOPING SOUTH WINDS LATE TONIGHT ALONG WITH THE
INCREASING HIGH CLOUDS. ENOUGH OF A FROST POTENTIAL FOR HEADLINES.
FRIDAY - CONFIDENCE...MEDIUM
2 DISTINCT 500 MILLIBAR VORTICITY MAXIMA NOTED WITHIN THE
APPROACHING TROUGH. ONE DRIVES TO OUR SOUTH CLOSER TO THE NOSE OF
THE 250 MILLIBAR JET MAX. CLOSED CIRCULATION FURTHER NORTH IN THE
VICINITY OF THE UPPER PENINSULA. THOUGH IT APPEARS AS A SPLIT WITH
THESE VORTS...STILL A DECENT AMOUNT OF DIFFERENTIAL CYCLONIC
VORTICITY ADVECTION WITH THE TROUGH. GREATEST INFLUENCE LOOKS TO BE
THE NORTHERN VORT WITH BAND OF 700 VERTICAL MOTION ARCING SOUTH AND
PEAKING ACROSS THE CWA AROUND 18Z. BUFKIT SOUNDINGS REVEAL AN
INVERTED-V LOOK WITH IMPRESSIVE LOW LEVEL LAPSE RATES...IN SOME
CASES NEAR 9.0C. ALMOST TEMPTED TO THROW IN SOME THUNDER BUT CAPE
WITHIN THE COLUMN IS MEAGHER TO NIL SO WILL HOLD OFF ON THAT.
SATURDAY - CONFIDENCE...MEDIUM
SURFACE HIGH PRESSURE RIDGE WILL SLIDE ACROSS THE AREA. UPPER FLOW
BUCKLES UP AHEAD OF THE NEXT WAVE. DECENT DAY EXPECTED AFTER A
CHILLY START. 925 TEMPS SUPPORT READINGS REBOUNDING INTO THE
U40S/L50S.
SATURDAY NIGHT THROUGH SUNDAY NIGHT - CONFIDENCE...MEDIUM
MODELS NOW IN MUCH BETTER AGREEMENT BRING ANOTHER VIGOROUS WAVE INTO
THE AREA. ALLBLEND POPS HAVE GONE FROM SLIGHT CHANCE LEVELS LAST
NIGHT AT THIS TIME INTO THE CHANCE CATEGORY AND HARD TO ARGUE WITH
THIS TREND GIVEN THE MODELS BECOMING MORE IN LINE WITH EACH OTHER.
DECENT 925-850 WARM AIR ADVECTION KICKS IN SATURDAY NIGHT AHEAD OF
THE WAVE. BLEND OF ALL MODELS SUGGESTS THE WESTERN CWA WILL BE MOST
VULNERABLE TO DEVELOPING PRECIP WITHIN THE WAA REGIME. CHANCE POPS
EXPAND ACROSS ALL OF SOUTHERN WI ON SUNDAY AS SURFACE/UPPER LOW TO
BE IN PLACE ACROSS THE AREA. UPPER LOW SLOWLY SHIFTS EAST SUNDAY
NIGHT BUT WILL NEED TO LINGER SOME SLIGHT POPS WITH SURFACE/850
TROUGHS LINGERING FOR MUCH OF THE NIGHT.
MONDAY AND TUESDAY - CONFIDENCE...MEDIUM
LINGERING THERMAL TROUGH EARLY MONDAY GIVES WAY TO INCREASING WARM
AIR ADVECTION RIGHT INTO TUESDAY. THIS PERIOD LOOKS DRY WITH PRECIP
FURTHER BACK TO THE WEST IN THE PLAINS NEAR SW/NE ORIENTED 850
BAROCLINIC ZONE.
TUESDAY NIGHT AND WEDNESDAY - CONFIDENCE...LOW
BROAD WEST/SOUTHWEST UPPER FLOW PROGGD TO BRING SOME UPPER JET
SUPPORT IN CONCERN WITH PASSING SURFACE/850 FRONTS. PRECIP DEVELOPS
ON ALL MODELS TUESDAY NIGHT AND CONTINUES INTO WEDNESDAY. THE GFS
SUGGESTS PRECIP WILL COME TO AN END MIDDAY WEDNESDAY WHILE ECMWF HAS
A SLOWER PROGRESSION OF THE MID LEVEL TROUGH AND ALLOWS A SECONDARY
SLUG OF PRECIP TO EXPAND NORTHEAST ALONG THE 850 MILLIBAR BAROCLINIC
ZONE. THE GEMNH SEEMS TO BE SIDING WITH THE GFS UPPER AIR PATTERN
VERSUS THE ECMWF. LOTS OF TIME TO SORT OUT THESE DETAILS. FOR
NOW...ALLBLEND POPS ARE FINE.
&&
.AVIATION/12Z TAFS/...UPPER LEVEL TROUGH WILL GRADUALLY MOVE TOWARD
AND ACROSS THE REGION THIS MORNING. VFR CEILINGS WITH MID/HIGH
LEVEL CLOUDS.
SOME POTENTIAL OF CEILING NEAR AND OVER LAKE MICHIGAN WITH PERIOD OF
LOW LEVEL NORTHEAST WINDS EARLY THIS MORNING.
EXPECT SOME CUMULUS TO DEVELOP LATER THIS MORNING AND AFTERNOON
ALONG WITH THE POSSIBILITY OF INSTABILITY SHOWERS. GENERALLY VFR
BUT BRIEF MVFR POSSIBLE.
&&
.MARINE...NORTH WINDS WILL CONTINUE TO DIMINISH AS WEAK HIGH PRESSURE
BUILDS TOWARD LAKE MICHIGAN THIS AFTERNOON. CONVERGENT BAND WITH
SHOWERS/WATERSPOUT POTENTIAL UNTIL AROUND 7 AM IN AREAS FROM WIND
POINT SOUTH. AFTER 8 AM CONVERGENT BAND WILL BE MAINLY SOUTH/EAST
OF THE NEAR SHORE WATERS. THIS IN AREAS OF HIGHER NON SUPERCELL
TORNADO PARAMETER. LATEST 06Z NAM AND RUC SHOWS THIS THREAT AREA
MAINLY SOUTH OF THE ILLINOIS BORDER BY 7 AM.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 7 AM CDT FRIDAY FOR WIZ052-060-066-
071-072.
LM...NONE.
&&
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
FRIDAY THROUGH WEDNESDAY...COLLARHazardous weather outlook, Oct 26, 9:47 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 947 PM CDT WED OCT 26 2011 WIZ046-047-051-052-056>060-062>072-280300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 947 PM CDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY AREAS OF FROST ARE EXPECTED AFTER MIDNIGHT THURSDAY NIGHT FROM SHEBOYGAN AND ELKHART LAKE...SOUTH TO CEDARBURG...PORT WASHINGTON... MILWAUKEE...WATERFORD...SILVER LAKE...RACINE AND KENOSHA. THE GROWING SEASON HAS ENDED WEST OF THIS AREA ACROSS THE REST OF SOUTHERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY. LMZ643>646-280300- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 947 PM CDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HIGH WAVES UNTIL 1 AM FROM NORTH POINT LIGHT SOUTH TO WINTHROP HARBOR. THE WAVES SHOULD DIMINISH BELOW SMALL CRAFT CRITERIA AS WINDS EASE WITH LOW PRESSURE OVER THE EASTERN GREAT LAKES MOVING OFF TO THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. REM WWW.WEATHER.GOV/MKX
Nearby
Frost Advisories in Wisconsin, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.